Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 86, NWS Jackson, KY

April 26, 2012Bell County, McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 26, 2012, 6:27 PM EDT for Bell County, McCreary County, Whitley County, Kentucky. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2012, 6:27 PM EDT (22:27 UTC)
Expired
Apr 26, 2012, 6:49 PM EDT
In force
22 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 109 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:30 PM EDTHAIL 1Whitley City, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:11 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS53 KJKL 262227
SVRJKL
KYC013-147-235-262330-
/O.NEW.KJKL.SV.W.0086.120426T2227Z-120426T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT THU APR 26 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARSHES SIDING...OR NEAR WHITLEY CITY...AND MOVING SOUTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUCKRUN AROUND 630 PM EDT.
  HOLLYHILL...BOUNTY AND KRUPP AROUND 635 PM EDT.
  JELLICO CREEK...REDBIRD AND LIBERTY AROUND 640 PM EDT.
  AYERS...ZION HILL...BON AND WILLIAMSBURG AROUND 645 PM EDT.
  PLEASANT VIEW...EMLYN...YADEN AND SUTTONS MILL AROUND 650 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3659 8464 3672 8469 3692 8447 3658 8374
TIME...MOT...LOC 2224Z 295DEG 29KT 3673 8440
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
2 follow-up statements
792 
WWUS53 KJKL 262243
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
643 PM EDT THU APR 26 2012

KYC013-147-235-262330-
/O.CON.KJKL.SV.W.0086.000000T0000Z-120426T2330Z/
MCCREARY KY-WHITLEY KY-BELL KY-
643 PM EDT THU APR 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BELL...SOUTHERN WHITLEY AND SOUTHEASTERN MCCREARY COUNTIES UNTIL 730
PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR JELLICO CREEK...OR 7 MILES SOUTHWEST OF
WILLIAMSBURG...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNTAIN ASH...PLEASANT VIEW AND EMLYN AROUND 650 PM EDT.
  RED ASH...SAXTON AND FAIRVIEW AROUND 655 PM EDT.
  LOT...PACKARD AND POLLY CAMP AROUND 700 PM EDT.
  WILKERSON AND PEARL AROUND 710 PM EDT.
  PRUDEN AROUND 715 PM EDT.
  FONDE AROUND 720 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3660 8440 3672 8443 3676 8432 3658 8374
TIME...MOT...LOC 2243Z 295DEG 29KT 3666 8423
WIND...HAIL <50MPH 1.00IN

$$

BECKER
694 
WWUS53 KJKL 262249
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
649 PM EDT THU APR 26 2012

KYC013-147-235-262259-
/O.CAN.KJKL.SV.W.0086.000000T0000Z-120426T2330Z/
MCCREARY KY-WHITLEY KY-BELL KY-
649 PM EDT THU APR 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL...SOUTHERN
WHITLEY AND SOUTHEASTERN MCCREARY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3660 8440 3672 8443 3676 8432 3658 8374
TIME...MOT...LOC 2249Z 295DEG 29KT 3664 8418

$$

BECKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 26, 3:15 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT THU APR 26 2012

.UPDATE...
ISSUED AT 314 PM EDT THU APR 26 2012

WITH INSTABILITY INCREASING AND CU FIELD REALLY INTENSIFYING...SPC
HAS GONE AHEAD WITH A SEVERE THUNDERSTORM WATCH FOR AREAS MAINLY TO
THE SOUTH OF I-64. A FEW THUNDERSTORMS ARE BEGINNING TO DEVELOP
NOW...SO THE THREAT TO THE SOUTH SEEMS REASONABLE. STAY TUNED THIS
EVENING FOR POSSIBLE WARNINGS WITH THE MAIN THREAT BEING DAMAGING
WINDS AND LARGE HAIL.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 245 PM EDT THU APR 26 2012

COLD FRONT IS NOW BEGINNING TO PUSH INTO EASTERN KENTUCKY...EXTENDING
FROM NEAR MOREHEAD...THROUGH RICHMOND. ISOLATED SHOWERS HAVE BEGUN TO
DEVELOP OVER THE PAST HOUR ALONG THIS BOUNDARY...MAINLY IMPACTING
AREAS NORTH OF I-64. PLENTY OF INSTABILITY IS IN PLACE ACROSS EASTERN
KENTUCKY WITH DEWPOINTS IN THE LOWER 60S AND TEMPERATURES IN THE
70S...GIVING SBCAPES AROUND 2000J/KG. IT LOOKS LIKE OUR CAP IS
QUICKLY WEAKENING ACROSS THE STATE WHICH SHOULD GIVE WAY TO MORE
SHOWER AND THUNDERSTORM DEVELOPMENT HEADING THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING. STILL LOTS OF SHEAR IN PLACE FOR ORGANIZED
THUNDERSTORMS...CAPABLE OF DAMAGING WINDS AND LARGE HAIL.

THIS FRONT SHOULD CONTINUE TO PROGRESS STEADILY TO THE
SOUTHEAST...EVENTUALLY CLEARING THE KENTUCKY BORDER BETWEEN AROUND
00Z. THIS WILL ESSENTIALLY END OUR SEVERE THREAT BY LATE EVENING.
AS THE FRONT SETTLES SOUTHWARD AND THEN STALLS WELL TO OUR SOUTH
TONIGHT...A COOLER AND DRIER AIRMASS WILL ADVECT SOUTHWARD INTO
EASTERN KENTUCKY. THIS WILL YIELD A COOLER NIGHT WITH LOWS WELL INTO
THE 40S. A FEW OF THE COLDER VALLEYS COULD EVEN SEE SOME UPPER 30S.

TOMORROW...WILL ALSO BE COOLER. THE FRONTAL ZONE IS MUCH SLOWER
COMING BACK TO THE NORTH...SO OUTSIDE OF SOME HIGH CLOUDS...SHOULD BE
A PLEASANT DAY WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S. BY
TOMORROW NIGHT A SHORTWAVE PUSHING EAST ACROSS THE CENTRAL PLAINS
WILL HELP PUSH THE FRONTAL ZONE BACK TO THE NORTH. AT THIS TIME...NOT
MUCH FORCING ALONG THE FRONT WITH ALL THE BETTER FORCING OFF TO OUR
NORTHWEST. THUS...GOING TO KEEP POPS IN THE 20 TO 30 RANGE AS THE
FRONT PUSHES NORTH. IF THE FRONT ENDS UP SLOWER...WE MAY HAVE TO
WATCH A POTENTIAL MCS APPROACHING THE AREA BY DAYBREAK SATURDAY...BUT
RIGHT NOW THIS APPEARS TO STAY NORTH OF OUR AREA. AFTER COOLING OFF
QUICKLY WITH LOTS OF DRY AIR IN PLACE FRIDAY EVENING...TEMPERATURES
SHOULD START TO INCREASE OVERNIGHT FRIDAY NIGHT AS THE FRONT LIFTS
NORTH.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 245 PM EDT THU APR 26 2012

GUIDANCE CONTINUES TO PAINT AN ACTIVE PATTERN IN PLACE TO START THE
PERIOD WITH A WARM FRONT IN THE PROCESS OF LIFTING NORTH ACROSS THE
OHIO VALLEY EARLY ON SATURDAY AS A LOW PRESSURE SYSTEM MOVES OUT OF
THE CENTRAL PLAINS AND ACROSS THE MID MS VALLEY. MODELS REMAIN IN
SOME DISCORD WITH THE TIMING AND ULTIMATE LOCATION OF THE FRONT BUT
A LOOSE CONSENSUS SUGGESTS THE FRONT WILL BE NORTH OF THE RIVER BY
SATURDAY AFTERNOON AS THE ASSOCIATED COLD FRONT BEGINS TO SWEEP
ACROSS THE COMMONWEALTH...WARRANTING A SOLID CHANCE OF SHOWERS ALONG
WITH A SLIGHT CHANCE OF THUNDER GIVEN THE TIME OF DAY/NIGHT THROUGH
SATURDAY NIGHT. BY SUNDAY...THE COLD FRONT LOOKS TO SETTLE SOUTH OF
THE AREA BUT NEAR THE TN VALLEY WITH AN AMPLIFYING...TRANSIENT RIDGE
MOVING THROUGH THE MS VALLEY AND INTO ERN KY. THIS SHOULD PROVIDE A
BRIEF LULL IN ACTIVITY FOR SUNDAY AND SUNDAY NIGHT...AND WILL TREND
THE FORECAST IN THAT DIRECTION.

MODELS BEGIN TO POINT TOWARDS THE MID AND UPPER LEVEL FLOW TAKING ON
MORE OF A ZONAL APPEARANCE ACROSS THE CONUS BY MONDAY...ALONG WITH
THE USUAL SPREAD IN TIMING AND STRENGTH OF THE VARIOUS SHORT WAVES
EMBEDDED WITHIN THE FLOW ALSO DEPICTED IN THE MODEL SOLUTIONS. HAVE
FOLLOWED A GENERIC BLEND OF THE GUIDANCE THROUGH THE SECOND HALF OF
THE WEEK. THIS LEADS TO ANOTHER LOW PRESSURE SYSTEM WINDING UP OVER
THE PLAINS LATE THIS WEEKEND DRAWING THE STALLED COLD FRONT BACK
NORTH AGAIN AS A WEAK WARM FRONT EARLY NEXT WEEK AND BRINGING
ANOTHER ROUND OF SLIGHT TO LOW CHANCE POPS ACROSS THE AREA FOR
MONDAY THROUGH MONDAY NIGHT. THEREAFTER...THE PATTERN BECOMES FAIRLY
PROGRESSIVE WITH TOO MUCH UNCERTAINTY IN THE DETAILS TO MUSTER ANY
REAL CONFIDENCE IN ANY ONE PARTICULAR SOLUTION...AND HAVE MAINTAINED
A LOW END CHANCE POP THEME THROUGH THE MIDDLE OF THE WEEK BASED ON A
BLEND OF THE INHERITED FORECAST AND A VERY LOOSE MODEL CONSENSUS IN
AN ATTEMPT TO AVOID EXCESSIVE VACILLATION WITH THE FORECAST.

AS FOR TEMPERATURES...DID NOT STRAY TOO FAR FROM A BLEND OF THE GOING
FORECAST WITH THE CONSENSUS NUMBERS. GIVEN THE GOOD POSSIBILITY OF
MORE CLOUDS THAN NOT THROUGH THE PERIOD WITH THE PERIODIC CHANCES
FOR PRECIPITATION...WOULD EXPECT A LIMITED DIURNAL CURVE ALTHOUGH
GUIDANCE DOES POINT TOWARDS A NEAR NORMAL REGIME EARLY IN THE PERIOD
GRADUALLY MODERATING THROUGH THE END OF NEXT WEEK TO ABOVE NORMAL
TEMPS FOR THE BEGINNING OF MAY.

MB

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU APR 26 2012

STRATOCU CONTINUES TO SHROUD MUCH OF EASTERN KENTUCKY THIS AFTERNOON
AND DESPITE A COLD FRONTAL PASSAGE THIS AFTERNOON...THE STRATOCU WILL
LIKELY LINGER WELL BEHIND THE FRONT WITH DEWPOINTS STILL PLENTY HIGH
BEHIND THE FRONT. THUS...FOR THE HIGHER TERRAIN...WE WILL CONTINUE TO
SEE CIGS FLUCTUATE BETWEEN MVFR AND VFR THROUGH MID AFTERNOON. BY
LATER THIS EVENING...A BETTER SURGE OF DRIER AIR WILL MIX OUT THIS
CIGS...GIVING WAY TO VFR CONDITIONS FOR THE OVERNIGHT HOURS.
GUSTY SOUTHWEST WINDS WILL TRANSITION TO NORTHWEST THROUGH MID TO
LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND BECOME VERY LIGHT
OUT OF THE NORTH. WITH THE FRONTAL BOUNDARY STALLING WELL TO OUR
SOUTH...VFR CONDITIONS WILL BE SEEN THROUGH FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM....MB
AVIATION...KAS
Hazardous weather outlook, Apr 26, 3:28 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT THU APR 26 2012

KYZ044-050>052-059-060-104-106-280000-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY
328 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ058-068-069-079-080-083>088-107>120-280000-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-
BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
328 PM EDT THU APR 26 2012

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH 9 PM. SOME OF THE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
ADDITIONALLY...ANY LOCATIONS THAT SEE REPEATED ROUNDS OF HEAVY RAIN
MAY EXPERIENCE ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY NIGHT THROUGH
SATURDAY NIGHT AND AGAIN FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WINDS THROUGH THIS EVENING.

KAS/MB

In the hours before

Local storm report, Apr 26, 6:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             BELFRY                  37.62N 82.27W
04/26/2012  E0.88 INCH       PIKE               KY   FIRE DEPT/RESCUE

&&

JCARICO
Local storm report, Apr 26, 6:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HEAVY RAIN       KERBY KNOB              37.52N 84.12W
04/26/2012  E0.47 INCH       JACKSON            KY   911 CALL CENTER

            0.47 INCHES OF RAIN IN 5 MINUTES.

&&

JCARICO
Local storm report, Apr 26, 6:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
610 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             CORBIN                  36.94N 84.11W
04/26/2012  E0.88 INCH       WHITLEY            KY   911 CALL CENTER

            PEA TO NICKEL HAIL AT CITY HALL.

&&

DSTAMPER
Local storm report, Apr 26, 6:14 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
04/26/2012  E0.88 INCH       LESLIE             KY   TRAINED SPOTTER

            ALSO RECEIVED 1.71 INCHES OF RAIN BETWEEN 5 PM AND 610
            PM.

&&

JCARICO
Local storm report, Apr 26, 6:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             1 E BARBOURVILLE        36.87N 83.87W
04/26/2012  E1.25 INCH       KNOX               KY   FIRE DEPT/RESCUE

&&

JCARICO
Local storm report, Apr 26, 6:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT THU APR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             1 E BARBOURVILLE        36.87N 83.87W
04/26/2012  M1.25 INCH       KNOX               KY   TRAINED SPOTTER

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:56 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle34 min
Apr 26, 1:52 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Rowan3 hr
Apr 26, 2:40 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan4 hr
Apr 26, 3:32 AM EDTAreal Flood AdvisoryJKLJohnson, Martin3 hr
Apr 26, 5:52 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 26, 6:27 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more48 min
Apr 26, 3:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Owsley46 min
Apr 26, 4:09 PM EDTTornado WarningJKLClay, Jackson, Owsley, Rockcastle51 min
Apr 26, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle, Whitley53 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley54 min
Apr 26, 4:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry18 min
Apr 26, 5:00 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike26 min
Apr 26, 5:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more29 min
Apr 26, 5:13 PM EDTTornado WarningJKLClay, Jackson, Leslie, Owsley, Perry32 min
Apr 26, 5:28 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Pulaski, Whitley47 min
Apr 26, 5:43 PM EDTTornado WarningJKLClay, Harlan, Knott, Leslie, Letcher, Perry47 min
Apr 26, 5:47 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley43 min
Apr 26, 5:52 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne14 min
Apr 26, 5:55 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike38 min
Apr 26, 6:10 PM EDTTornado WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more51 min
Apr 26, 6:21 PM EDTTornado WarningJKLHarlan, Leslie, Letcher, Perry31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.